The effects of a ciprofloxacin overdose will vary, based on how much and which form of the drug was taken and whether it was taken with any other substances. Some possible overdose effects may include tremors, vomiting, and disorientation. Treatment options will likely involve pumping the stomach, administering certain medications, and treating any related symptoms or complications.
Interested in a Discount on Ciprofloxacin?
Enter your email address to see if eMedTV's free DiscountRx service has a program that could help you save on your prescription(s).
Enter Your Email Address
Thank you!Thank you for your interest in DiscountRx from eMedTV. An email has been sent to the address you provided. Please follow the link within that email to see what offers may be available.
Ciprofloxacin is a prescription antibiotic used to treat a variety of different infections. As with most medications, it is possible to take too much ciprofloxacin.
The specific effects of an overdose with this medication will likely vary, depending on a number of factors, including the ciprofloxacin dosage, the form of the medication used, and whether it was taken with any other medications or substances.
Seek immediate medical attention if you or someone else may have intentionally or accidentally taken too much ciprofloxacin.
Specific effects of a ciprofloxacin overdose may include:
- Slurred speech
- Nausea and vomiting
- Abdominal (stomach) pain
- Kidney problems.
These problems are unlikely to result from an overdose of ciprofloxacin topical eye or ear products. Instead, using too much ciprofloxacin ear drops may cause ear irritation, such as burning, pain, discomfort, or itching. Using too much ciprofloxacin ophthalmic may cause eye irritation, including burning and discomfort or blurred vision.
If the overdose was taken by mouth, a healthcare provider may "pump the stomach" or administer certain medications to absorb the ciprofloxacin in the digestive tract, although this is not always necessary.
Treatment may also include supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a ciprofloxacin overdose may include:
- Fluids through an intravenous line (IV), if necessary, to keep hydrated
- Close monitoring of the kidneys.
If too many drops of ciprofloxacin ophthalmic are used, the eyes should be flushed with warm tap water.